Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Diagnosed with Menieres disease, severe vertigo. Had episode of vertigo after applying antifungal for athletes foot. Normal?

Hi Dr. Grief, I have been diagnosed with Menieres disease several years ago, and have experienced numerous episodes of severe vertigo ( room spinning and terrible vomiting for up to two hours at a time) during this time. Usually - the vertigo is under control now and I can go for many months without a severe episode - but- every time -without fail - that I use any type of topical treatment like an atheltes foot antifungual or even Preparation H or any kind of liniment or ointment for sore muscles it brings on a severe episode of vertigo and some of them are really terrifying. I have been to two local physicians and they say they have never heard of such a thing and have no helpful information. I am taking several prescribed meds that I can list if you need them. Have you ever heard of this condition?
Asked On : Mon, 3 Dec 2012
Answers:  1 Views:  74
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
Aug 2013
Hello and welcome to Health care magic,

I am Dr Sriram Nathan and i will try to help you out with your problem.

You must understand that menierre's disease is a condition in which there is increased pressure within certain compartments of the inner ear.

Now theoritically any preparation which may be even topical or oral can increase this pressure and bring about the giddines although a direct correlation can only be found out on examination.

Topical preparations may have substances like menthol for instance which can bring about an episode of vertigo.
Also since it is directly linked to your stress levels then also giddines can be initiated.

Some drugs which one take can also bring about these vertigo episodes.

What you need to do is give me or any ENT a complete list of the medications which you are using and i shall try to give you a reasoning and try to help you out better

take care


Dr Sriram Nathan
Answered: Wed, 23 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor